A 31-year-old man with a mitral bioprosthetic valve presented with recent worsening of exertional dyspnoea 7 years after the mitral valve replacement. Evaluation revealed an increased gradient across the thickened mitral bioprosthetic valve leaflets. Marked eosinophilia was present and was considered as a putative cause for bioprosthetic valve thrombosis. The treatment with systemic corticosteroids and oral anticoagulation led to complete resolution of symptoms with significant decrease in mitral bioprosthetic valve gradient and leaflet thinning. The case is reported to highlight the fact that eosinophilia may cause reversible bioprosthetic valve thrombosis.
- valvar diseases
- cardiovascular medicine
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.